Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS El Paso, TX

May 21, 2015Doña Ana County, Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at May 21, 2015, 6:00 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 6:00 PM MDT (00:00 UTC)
Expired
May 21, 2015, 6:45 PM MDT
In force
45 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon

Counties Doña Ana County, NM, Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 69 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 0.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1907 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.1
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WUUS54 KEPZ 220000
SVREPZ
NMC013-051-220045-
/O.NEW.KEPZ.SV.W.0009.150522T0000Z-150522T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
600 PM MDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
  EAST CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...

* UNTIL 645 PM MDT

* AT 553 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF LEASBURG...
  MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  JORNADA RANGE...
  RADIUM SPRINGS...
  LOOKOUT PEAK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.

STRONG WINDS AND BLOWING DUST WITH THIS STORM WILL OCCUR WELL AHEAD
OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
SEEKING SAFE SHELTER.

DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

&&

LAT...LON 3299 10664 3274 10639 3235 10686 3250 10707
TIME...MOT...LOC 0001Z 217DEG 33KT 3253 10691

$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:10 PM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 21, 2:10 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
210 PM MDT THU MAY 21 2015

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS
AFTERNOON AND EVENING...INTERACTING WITH A STALLED OUT FRONTAL
BOUNDARY AND LOW LEVEL MOISTURE OVER SOUTH-CENTRAL NEW MEXICO AND
FAR WEST TEXAS. THIS WILL RESULT IN ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON EAST OF THE CONTINENTAL
DIVIDE...SPREADING INTO THE RIO GRANDE VALLEY BY EARLY EVENING. A
FEW STORMS WILL BE SEVERE...PRODUCING DAMAGING WIND AND LARGE
HAIL. DRY SOUTHWEST FLOW WILL PREVAIL THROUGH THE WEEKEND.

&&

.DISCUSSION...
MAIN CONCERN IS SEVERE WEATHER POTENTIAL THIS AFTERNOON AND
EVENING. AS IS OFTEN THE CASE...BACKDOOR COLD FRONT PUSHED FURTHER
WEST OVERNIGHT THAN ORIGINALLY PROGGED...AND LOW CLOUD COVER HAS
HELPED LIMIT THE EASTWARD RETROGRESSION. QUASI-STATIONARY FRONT
CURRENTLY EXTENDS FROM THE EAST SLOPES OF THE BLACK RANGE TO
RIGHT AROUND DEMING AND COLUMBUS. RADAR THIN LINE EXTENDS FROM
JUST SE OF COLUMBUS ESE TO SAMALAYUCA...AND THIS IS LIKELY THE
FRONT. FROM THERE IT IS LIKELY BANKED UP AGAINST HIGHER TERRAIN SW
OF THE RIO GRANDE.

MEANWHILE...SHORTWAVE TROUGH IS SHARPLY DEFINED ON WATER VAPOR
IMAGERY ENTERING FAR SW NEW MEXICO...SOME MID-LEVEL CLOUDS AND VIRGA
ASSOCIATED WITH THIS FEATURE ARE ALSO APPARENT ON VISIBLE
SATELLITE AND RADAR IMAGERY RESPECTIVELY.

JUST NOW STARTING TO SEE CONVECTION INITIATE ALONG THE BLACK RANGE
AND PARTS OF SIERRA COUNTY. EXPECT CELLS TO DEVELOP FURTHER TO THE
SOUTH WITHIN INSTABILITY PLUME ALONG THE FRONT IN THE NEXT HOUR.
SEVERAL WRF RUNS AND HRRR SEEM TO BE HANDLING THE SITUATION WELL
DUE TO WELL- DEFINED BOUNDARIES AND CLEAR UPPER LEVEL FORCING.
EXPECT STORMS TO LIGHT UP ALONG THE FRONT AND MOVE
EASTWARD...INITIALLY ALONG THE BLACK RANGE INTO EASTERN LUNA
COUNTY...THEN SHIFTING EASTWARD TOWARDS THE RIO GRANDE BETWEEN 4
PM AND 6 PM AS LOW CLOUDS CONTINUE TO BREAK UP AND DESTABILIZATION
OCCURS BEHIND THE FRONT.

EXCELLENT DEEP LAYER SHEAR IS PRESENT FOR ROTATING UPDRAFTS...WITH
0-6KM SHEAR AOA 60 KNOTS AND 40 KNOTS IN THE 0-3KM LAYER. WET BULB
ZERO VALUES AROUND 12KFT MSL SUGGEST LARGE HAIL POSSIBLE...BUT
MODEL SOUNDINGS INDICATE MID-LEVEL LAPSE RATES IN THE -10 TO -20 C
LAYER ARE NOT TERRIBLY STEEP...WHICH IS A LIMITING FACTOR. SFC-
BASED CAPE VALUES WILL GENERALLY RUN FROM 1000-1500 J/KG IN THE
MAIN INSTABILITY AXIS ALONG THE FRONT.

MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL (BUT LIKELY ON
THE LOWER END OF SEVERE CRITERIA DUE TO LIMITED LAPSE RATES). LCL
HEIGHTS AROUND 7000 FT MSL ARE A LITTLE LOW FOR AROUND THESE
PARTS...BUT LOW-LEVEL SPEED SHEAR IN THE 0-1KM LAYER IS LIMITED.
STILL...A QUICK-SPINUP FUNNEL IS OUT OF THE QUESTION ESPECIALLY IN
RAPIDLY DEVELOPING CELLS EARLY ON.

PW VALUES AT OR AROUND AN INCH ALONG THE RIO GRANDE SUGGESTS HEAVY
DOWNPOURS POSSIBLE...BUT A STEADY STORM MOTION SHOULD LIMIT FLASH
FLOOD THREAT TO LOCALIZED/POOR DRAINAGE AREAS WHERE RAINFALL RATES
ARE MORE OF AN ISSUE.

EXPECT THUNDERSTORM THREAT WILL DIMINISH QUICKLY AFTER 10PM WITH
LACK OF UPPER LEVEL SUPPORT...BUT A FEW ISOLATED STORMS WILL
REMAIN POSSIBLE THROUGH THE NIGHT EAST OF THE RIO GRANDE.

LOW LEVEL MOISTURE WILL AGAIN PUSH WELL WEST OF THE RIO GRANDE
OVERNIGHT... MAINLY AIDED BY CONVECTIVE OUTFLOW...BUT IT WILL BE
RAZOR-THIN AND QUICKLY MIX OUT TO THE EAST. STILL...THE LOW LEVEL
MOISTURE WILL NOT BE FAR TO OUR EAST THROUGH THE WEEKEND...AND A
SPOT SHOWER OR THUNDERSTORM IS NOT OUT OF THE QUESTION IN FAR
EASTERN HUDSPETH OR OTERO COUNTIES.

ELSEWHERE...DRY SOUTHWEST FLOW WILL PREVAIL THROUGH THE WEEKEND AS
THE MAIN UPPER LOW OFF CALIFORNIA MOVES TO THE EAST. TEMPERATURES
WILL MAINLY BE IN THE LOWER AND MID-80S ACROSS THE LOWLANDS
THROUGH THE WEEKEND...WITH A WARM-UP TOWARDS THE MIDDLE OF NEXT WEEK.

SOUTHEAST LOW LEVEL FLOW MAY BRING THE THUNDERSTORM THREAT BACK TO
THE RIO GRANDE BY WEDNESDAY.

&&

.AVIATION...VALID 22/00Z-23/00Z...
BACKDOOR FRONT HAS PUSHED WESTWARD TO CONTINENTAL DIVIDE: TIL 06Z
WINDS 120-160/13G23KTS SCT-BKN040 SCT-BKN100-140 SCT-BKN200-250
ISOLD TO SCT AREAS BKN020 BKN040 OVC-70 3SM -TSRAGS. 06Z-15Z:
SCT040-060 SCT100-140 SCT 200-250 WINDS 120/10KTS...AFT 15Z:
FEW-SCT070 FEW-SCT150. WINDS 23015G25KTS. LGT TO MDT MECHANICAL
TURBC OVR/NR MTNS BLO 15K FT MSL.

&&

.FIRE WEATHER...
A SURGE OF MOISTURE FROM THE EAST WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT GENERALLY EAST OF A TCS-DMN LINE.
A FEW OF STORMS WILL BE STRONG WITH LARGER HAIL AND WIND GUSTS UP TO
50 MPH. THE INCREASED CLOUDS WILL AND RAIN WILL KEEP TEMPERATURES
BELOW NORMAL FOR MOST AREAS TODAY. HOWEVER THE EXTREME SOUTHWEST
CORNER OF THE NMEX BOOT HEEL MAY SEE NEAR CRITICAL FIRE WX
CONDITIONS THIS AFTN IN A SMALL AREA NEAR/ON THE AZ BORDER BUT
GENERALLY NOT MEETING TIME REQUIREMENTS FOR RED FLAG. DRY AND WINDY
CONDITIONS WILL RETURN ON FRIDAY WITH WARMER TEMPERATURES EXPECTED.
RED FLAG CONDITIONS SHOULD BE MEET IN ZONE 11 AND NEAR RED FLAG IN
OTHER LOWLANDS. BREEZY TO WINDY CONDITIONS WILL CONTINUE THROUGH THE
WEEKEND AS A LOW PRESSURE SYSTEM PASSES NORTH OF THE LOCAL AREA. DRY
CONDITIONS WITH SEASONAL TEMPERATURES WILL OCCUR MEMORIAL DAY AND
THE FIRST PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 59  88  62  84  58 /  30   0   0   0   0
SIERRA BLANCA           57  85  61  82  53 /  40  10  10  10   0
LAS CRUCES              50  84  50  79  50 /  30   0   0   0   0
ALAMOGORDO              52  83  53  80  51 /  50   0   0   0   0
CLOUDCROFT              38  59  39  55  39 /  50  10  10   0   0
TRUTH OR CONSEQUENCES   53  80  50  77  49 /  30   0   0   0   0
SILVER CITY             44  75  43  66  43 /   0   0   0   0   0
DEMING                  47  83  46  78  47 /  10   0   0   0   0
LORDSBURG               44  82  45  74  46 /   0   0   0   0   0
WEST EL PASO METRO      60  88  62  83  57 /  30   0   0   0   0
DELL CITY               51  85  56  82  51 /  50  10  10   0   0
FORT HANCOCK            59  90  63  87  56 /  30   0   0   0   0
LOMA LINDA              53  80  58  75  53 /  40   0   0   0   0
FABENS                  56  89  59  85  55 /  30   0   0   0   0
SANTA TERESA            53  88  56  82  53 /  30   0   0   0   0
WHITE SANDS HQ          58  83  57  79  54 /  30   0   0   0   0
JORNADA RANGE           46  82  48  78  46 /  30   0   0   0   0
HATCH                   51  83  49  78  48 /  30   0   0   0   0
COLUMBUS                53  81  52  77  51 /   0   0   0   0   0
OROGRANDE               55  84  57  80  54 /  40   0   0   0   0
MAYHILL                 43  67  46  65  44 /  50  10  10   0   0
MESCALERO               41  69  42  66  42 /  50  10  10   0   0
TIMBERON                43  68  44  64  44 /  50  10  10   0   0
WINSTON                 42  71  41  67  42 /  20   0   0   0   0
HILLSBORO               45  79  45  76  46 /  20   0   0   0   0
SPACEPORT               48  82  45  78  46 /  30   0   0   0   0
LAKE ROBERTS            43  73  41  66  41 /  10   0   0   0   0
HURLEY                  42  75  42  69  43 /   0   0   0   0   0
CLIFF                   43  79  43  73  44 /   0   0   0   0   0
MULE CREEK              38  76  35  71  38 /   0   0   0   0   0
FAYWOOD                 45  76  44  71  45 /  10   0   0   0   0
ANIMAS                  46  80  45  76  47 /   0   0   0   0   0
HACHITA                 46  84  44  78  46 /   0   0   0   0   0
ANTELOPE WELLS          46  83  43  79  46 /   0   0   0   0   0
CLOVERDALE              46  76  43  73  45 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ111.

TX...NONE.
&&

25-HARDIMAN / 20-NOVLAN
Hazardous weather outlook, May 21, 6:36 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
636 AM MDT THU MAY 21 2015

NMZ401>417-TXZ418>424-221245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
636 AM MDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

A SURGE A MOISTURE FROM THE EAST...COMBINED WITH AN APPROACHING
LOW PRESSURE TROUGH FROM THE WEST WILL RESULT IN SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT. MUCH OF THE ACTIVITY WILL
OCCUR THIS AFTERNOON THROUGH THIS EVENING. THUNDERSTORMS WILL BE
MORE LIKELY OVER THE RIO GRANDE VALLEY...ROUGHLY FROM DEMING TO
TRUTH OR CONSEQUENCE BACK DOWN TO TO EL PASO WHILE SHOWERS OCCUR
FURTHER EAST THIS AFTERNOON. THUNDERSTORMS WILL OCCUR FURTHER EAST
LATER THIS EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH
DIME TO PENNY SIZED HAIL...50 MPH WIND GUSTS AND PERIODS OF HEAVY
RAINFALL. THE RISK OF SEVERE THUNDERSTORMS IS EXPECTED TO
MARGINAL AT THIS TIME. SHOWERS AND THUNDERSTORMS WILL TAPER OFF
AND END AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY AND WINDY CONDITIONS WILL OCCUR ON FRIDAY WITH THE STRONGEST
WINDS EXPECTED OVER PORTIONS OF SOUTHWEST NEW MEXICO. MEMORIAL
WEEKEND WILL BE DRY WITH BREEZY TO WINDY CONDITIONS IN THE
AFTERNOON AS A LARGE STORM SYSTEM MOVES THROUGH THE FOUR CORNERS
REGION. MEMORIAL DAY MONDAY WILL BE MOSTLY DRY WITH A FEW SHOWERS
POSSIBLE FOR THE MOUNTAINS OF THE GILA REGION. DRY CONDITIONS WILL
OCCUR ON TUESDAY. MOISTURE WILL RETURN TO THE AREA ON WEDNESDAY
WITH THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EVENING FOR AREAS
MAINLY EAST OF THE RIO GRANDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

LUNDEEN

In the hours before

Special weather statement, May 21, 3:48 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
348 PM MDT THU MAY 21 2015

NMZ410-212245-
NORTHERN DONA ANA COUNTY NM-
348 PM MDT THU MAY 21 2015

...STRONG THUNDERSTORMS THREATENING WESTERN DONA ANA COUNTY THROUGH
445 PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 20 MILES SOUTH OF HATCH...MOVING NORTHEAST AT
40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  HATCH...
  PLACITAS...
  PLACITAS IN DONA ANA COUNTY...
  SALEM...
  RINCON...
  GARFIELD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3277 10726 3277 10691 3237 10707 3237 10728
TIME...MOT...LOC 2147Z 207DEG 25KT 3248 10721

ROGASH
Special weather statement, May 21, 4:15 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
415 PM MDT THU MAY 21 2015

NMZ402-408-409-212315-
EASTERN BLACK RANGE FOOTHILLS NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA
HIGHLANDS/BLACK RANGE NM-
415 PM MDT THU MAY 21 2015

...STRONG THUNDERSTORMS THREATENING SIERRA COUNTY THROUGH 515 PM
MDT...

AT 408 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM MOVING INTO THE VICINITY OF UPHAM.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

OTHER STRONG THUNDERSTORMS WITH POSSIBLE SMALL HAIL...HEAVY RAINFALL
AND STRONG WIND GUSTS WERE MOVING ACROSS THE REGION.

LOCATIONS IMPACTED INCLUDE...
  WINSTON...
  TRUTH OR CONSEQUENCES...
  MONTICELLO...
  CABALLO...
  LAS PALOMAS...
  UPHAM...
  ENGLE...
  PLACITAS...
  PLACITAS IN SIERRA COUNTY...
  WILLIAMSBURG...
  ALAMOSA CANYON...
  ROCK HOUSE...
  NORTH MONTICELLO POINT...
  CABALLO LAKE STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3290 10680 3281 10701 3283 10747 3348 10771
      3349 10696 3348 10692
TIME...MOT...LOC 2212Z 159DEG 27KT 3283 10750

ROGASH
Special weather statement, May 21, 4:57 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
457 PM MDT THU MAY 21 2015

NMZ409-410-412-212345-
CENTRAL TULAROSA BASIN NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY
LAKES NM-
457 PM MDT THU MAY 21 2015

...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA AND EASTERN
SIERRA COUNTIES THROUGH 545 PM MDT...

AT 449 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS THE AREA.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSIBLE WITH THESE
STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  UPHAM...
  ENGLE...
  ELEPHANT BUTTE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3348 10653 3278 10651 3279 10711 3315 10725
      3349 10711
TIME...MOT...LOC 2257Z 210DEG 30KT 3287 10676

ROGASH
Special weather statement, May 21, 5:31 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
531 PM MDT THU MAY 21 2015

NMZ407>413-220100-
CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN
DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA
COUNTY/MESILLA VALLEY NM-SOUTHERN TULAROSA BASIN NM-SOUTHWEST
DESERT/MIMBRES BASIN NM-
531 PM MDT THU MAY 21 2015

...STRONG THUNDERSTORMS THREATENING DONA ANA...EASTERN LUNA AND
CENTRAL SIERRA COUNTIES THROUGH 700 PM MDT...

AT 523 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF STRONG THUNDERSTORMS OVER WESTERN DONA ANA AND EASTERN
LUNA COUNTIES...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  LEASBURG...
  LAS CRUCES...
  HATCH...
  TRUTH OR CONSEQUENCES...
  CABALLO...
  PLACITAS...
  PLACITAS IN DONA ANA COUNTY...
  EAST MESA...
  TALAVERA...
  JORNADA RANGE...
  LOOKOUT PEAK...
  TWIN PEAKS...
  DRIPPING SPRINGS...
  KILBOURNE HOLE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3282 10647 3178 10670 3178 10740 3271 10741
      3347 10739 3348 10649
TIME...MOT...LOC 2330Z 216DEG 25KT 3252 10705

TRIPOLI

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 6:33 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero42 min
May 21, 7:00 PM MDTSpecial Weather StatementEPZ45 min
May 22, 7:13 AM MDTRed Flag WarningEPZGrant, Hidalgo, Luna12 hr

Nearby

Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.